| Model Number |
400SMTXSFT1H04 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/14/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
Event or Problem Description
The patient was undergoing a coil embolization to treat a gastrointestinal bleed (gi bleed) in the inferior mesenteric artery (ima) using penumbra smart coils (smart coils) and a non-penumbra microcatheter.During the procedure, the physician placed a smart coil into the target location using the microcatheter.The physician then attempted to advance the next smart coil out of its introducer sheath and into the microcatheter; however, the smart coil would not advance at all within its introducer sheath.Therefore, the smart coil was removed.The procedure was completed using a new smart coil.There was no report of an adverse effect to the patient.